Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 236, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jul 27, 2008, 6:49 AM CDT for Platte County, Missouri. It took effect at Jul 27, 2008, 9:37 AM CDT. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2008, 6:49 AM CDT (11:49 UTC)
- In effect from
- Jul 27, 2008, 9:37 AM CDT
- Expired
- Jul 29, 2008, 4:05 AM CDT
- In force
- 42 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
County Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 77 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Platte River at Sharps Station (SSTM7). The gauge peaked at 26.38 ft at Jul 28, 2008, 4:00 PM CDT.
- Action stage
- 21 ft
- Minor stage
- 26 ft
- Moderate stage
- 29 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06821190, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 27, 6:47 AM CDT, 2 minutes earlier.
Area forecast discussion, Jul 27, 6:47 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 647 AM CDT SUN JUL 27 2008 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /403 AM CDT SUN JUL 27 2008/ DECAYING CONVECTIVE SYSTEM FROM SATURDAY NIGHT ACROSS KANSAS AND WESTERN MISSOURI WILL LEAVE A BOUNDARY WALLOWING AROUND TO OUR SOUTHWEST THIS MORNING...BUT FEEL THAT IT WILL WASH OUT QUICKLY UNDER THE INFLUENCE OF THE SOUTHWEST LOW LEVEL FLOW AND EXPANDING RIDGE. FOR THE LATE MORNING AND AFTERNOON HOURS A COUPLE OF CONVECTIVE COMPLEXES ACROSS THE DAKOTAS WILL BE RIDING THE NORTHWEST FLOW INTO MISSOURI. NUMEROUS QUESTIONS STILL PERSIST ON WHETHER THE EXPANDING RIDGE WILL BE ABLE TO FORCE THE PATH OF THESE COMPLEXES FAR ENOUGH TO THE NORTHEAST TO KEEP THEM OUT OF THE CWA. IN FACT...THE 00Z/27 GFS IS GUNG-HO ENOUGH WITH TODAYS CAP THAT IT KEEPS ALL PRECIPITATION OUT OF THE FORECAST AREA THROUGH MONDAY NIGHT. PREFER THE WETTER NAM-WRF MODEL THIS MORNING WHICH IS MORE GENEROUS WITH PRECIP OVER THE NEXT 24 HOURS...WHICH LOOKS TO BE THE WAY TO GO LATELY GIVEN THE ABUNDANT MOISTURE...COPIOUS INSTABILITY...AND WARM AIR ADVECTION. HAVE EXPANDED SLIGHTLY THE CHANCE POPS THE FORECAST HAD GOING FOR TODAY AND TONIGHT AS A RESULT. AS FOR TEMPERATURES...ITS GOING TO BE STEAMY OVER THE NEXT COUPLE OF DAYS. EXPANDING RIDGE WILL ALLOW TEMPERATURES TO CLIMB TODAY AND MONDAY. CLOUD COVER FROM LEFT OVER CONVECTIVE DEBRIS COULD TAKE JUST ENOUGH OF THE EDGE OFF TEMPERATURES TO KEEP HEAT INDEX VALUES JUST BELOW 105 ACROSS THE KANSAS/MISSOURI BORDER REGION TODAY...HOWEVER MONDAY IS A DIFFERENT STORY. POTENTIAL FOR MINIMAL CLOUD COVER...AND AN EXTRA DAY OF RIDGE EXPANSION...MEANS THAT TEMPERATURES COULD TOP OUT IN THE MID TO UPPER 90S FROM ST JOSEPH SOUTH THROUGH MOUND CITY KANSAS TO SEDALIA MISSOURI. COUPLE THESE TEMPERATURES WITH DEW POINT VALUES IN THE LOW 70S...AND HEAT ADVISORY CRITERIA COULD BE SEEN ACROSS THE SOUTHEAST THIRD OF THE FORECAST AREA MONDAY. WILL LET THE DAY SHIFT TAKE A LOOK AT TEMPERATURES AND DEW POINTS...BUT ANTICIPATE THAT WE WILL NEED A HEAT ADVISORY FOR PART OF THE CWA MONDAY. OTHERWISE...MADE ONLY SLIGHT ADJUSTMENTS TO THE GOING FORECAST FOR TUESDAY AND WEDNESDAY. FORECAST FOR MID WEEK LOOKS TO BE COMPLICATED BY THE LEFT OVER CIRCULATION FROM HURRICANE DOLLY. CUTTER && .AVIATION... NO FOG HAS MATERIALIZED THIS MORNING NEAR THE AIRPORTS...AND THERE IS ENOUGH OF A TEMP DEWPOINT SPREAD THAT NOT EXPECTING IT TO FORM. OTHERWISE VFR CONDITIONS EXPECTED. REGARDING THUNDERSTORM CHANCES...THINKING BY MID AFTERNOON...SURFACE FRONT SHOULD BE NORTH OF THE TAF SITES...ALTHOUGH IT MAY BE CLOSE TO KSTJ. WILL ONLY PUT A CB GROUP IN TO INDICATE THE POTENTIAL OF STORMS IN CASE FRONT DOES NOT MAKE IT AS FAR NORTH AS MODELS WOULD SUGGEST. THINKING THE MAIN FOCUS FOR STORMS SHOULD BE NORTH AND EAST OF TAF SITES TONIGHT AS SHORT WAVE OVER DAKOTAS THIS MORNING SLIDES SOUTHEAST ACROSS EASTERN IOWA. PC && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jul 27, 5:59 AM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 559 AM CDT SUN JUL 27 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 559 AM CDT SUN JUL 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT A CHANCE OF THUNDERSTORM ACTIVITY WILL PREVAIL ACROSS THE OUTLOOK AREA TODAY AS A SERIES OF MID LEVEL DISTURBANCES ARRIVE FROM THE NORTHWEST. THE CHANCE FOR THUNDERSTORM ACTIVITY INCREASE INTO THE OVERNIGHT HOURS...ACCOMPANIED BY THE GREATEST CHANCE FOR SEVERE WEATHER. MAIN AREAS THREATENED BY SEVERE WEATHER WILL BE ALONG AND NORTH OF A ST JOSEPH TO CARROLLTON TO MOBERLY LINE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. OTHERWISE...HOT TEMPERATURES AND HIGH HUMIDITIES WILL ALLOW HEAT INDEX VALUES TO RANGE FROM 100 TO 105 DEGREES IN AREAS FROM KANSAS CITY SOUTH THROUGH MOUND CITY KANSAS AND CLINTON MISSOURI. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FOR MONDAY...INCREASING HEAT ACROSS THE REGION...AND HIGH HUMIDITIES...MAY ALLOW HEAT INDEX VALUES TO RANGE FROM 105 TO 110 DEGREES ACROSS AREAS FROM ST JOSEPH SOUTH THROUGH KANSAS CITY AND ODESSA...TO MOUND CITY KANSAS AND SEDALIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING ACROSS NORTH CENTRAL AND NORTHEAST MISSOURI. CUTTER
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:20 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 25 min |
| Jul 26, 7:43 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 21 min |
| Jul 26, 9:10 PM CDT | River Flood Warning | EAX | Daviess, Gentry | 37 hr |
| Jul 27, 6:49 AM CDT | River Flood Warning | EAX | Platte | 50 hr |
| Jul 27, 3:23 PM CDT | Areal Flood Warning | EAX | Chariton, Daviess, Gentry, Harrison, Linn, Livingston and 2 more | 24 hr |
| Jul 27, 3:52 PM CDT | Flash Flood Watch | EAX | Adair, Grundy, Linn, Macon, Mercer, Putnam and 2 more | 18 hr |
| Jul 27, 3:55 PM CDT | Heat Advisory | EAX | Andrew, Atchison, Bates, Buchanan, Cass, Clay and 8 more | 18 hr |
| Jul 27, 6:15 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Schuyler | 45 min |
| Jul 27, 6:38 PM CDT | Tornado Warning | EAX | Putnam | 37 min |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.